Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 24, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 1, 2009, 7:25 PM EDT for Caroline County, Hanover County, Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2009, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 1, 2009, 8:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Caroline County, VA, Hanover County, VA
The radar
The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:42 PM EDT | HAIL 0.75 | 3 N Ashland, VA | SPOTTER REPORTED PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 012325
TORAKQ
VAC033-085-020000-
/O.NEW.KAKQ.TO.W.0024.090701T2325Z-090702T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
725 PM EDT WED JUL 1 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HANOVER COUNTY IN CENTRAL VIRGINIA...
SOUTHWESTERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MONTPELIER...OR 12 MILES NORTHWEST OF ASHLAND...MOVING EAST AT 35
MPH.
* THE TORNADO WILL BE NEAR...
KINGS DOMINION BY 745 PM EDT...
DAWN BY 750 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3799 7730 3783 7729 3780 7735 3778 7732
3777 7769 3794 7766
TIME...MOT...LOC 2325Z 269DEG 29KT 3785 7764
$$
ALB2 follow-up statements
000
WWUS51 KAKQ 012337
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EDT WED JUL 1 2009
VAC033-085-020000-
/O.CON.KAKQ.TO.W.0024.000000T0000Z-090702T0000Z/
HANOVER VA-CAROLINE VA-
737 PM EDT WED JUL 1 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTH
CENTRAL CAROLINE AND CENTRAL HANOVER COUNTIES...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
OLIVER...OR 7 MILES NORTHWEST OF ASHLAND...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
KINGS DOMINION AND BURRUSS CORNER BY 745 PM EDT...
DAWN AND 7 MILES SOUTH OF PENOLA BY 750 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3784 7729 3782 7731 3780 7735 3779 7735
3778 7733 3778 7761 3793 7760 3799 7730
TIME...MOT...LOC 2336Z 269DEG 29KT 3785 7753
$$
ALB000
WWUS51 KAKQ 020003
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 PM EDT WED JUL 1 2009
VAC033-085-020011-
/O.EXP.KAKQ.TO.W.0024.000000T0000Z-090702T0000Z/
HANOVER VA-CAROLINE VA-
803 PM EDT WED JUL 1 2009
...THE TORNADO WARNING FOR SOUTH CENTRAL CAROLINE AND CENTRAL HANOVER
COUNTIES HAS EXPIRED...
AT 800 PM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO DETECT
STRONG THUNDERSTORMS ACROSS CENTRAL VIRGINIA...FROM NORTHERN KING
WILLIAM AND EXTREME SOUTHERN CAROLINE COUNTIES TO CENTRAL HANOVER
COUNTY. THE STORMS WERE MOVING EAST 25 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AND
OTHER POOR DRAINAGE AREAS IS POSSIBLE. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3784 7729 3782 7731 3780 7735 3779 7735
3778 7733 3778 7761 3793 7760 3799 7730
TIME...MOT...LOC 2337Z 269DEG 29KT 3785 7752
$$
ALBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 1, 4:05 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 4:05 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 405 PM EDT WED JUL 1 2009 .SYNOPSIS... A LARGE UPPER LOW PRESSURE SYSTEM WILL DRIFT SLOWLY EAST ACROSS THE GREAT LAKES REGION AND SOUTHERN QUEBEC THROUGH THE END OF THE WEEK. SEVERAL WEAK TROUGHS OF LOW PRESSURE WILL ROTATE AROUND THE LOW...WITH MOST REMAINING NORTH OF THE MASON DIXON LINE. THE UPPER LOW WILL MOVE OVER NORTHERN NEW ENGLAND FOR THE HOLIDAY WEEKEND...WITH HIGH PRESSURE BUILDING INTO THE MID ATLANTIC REGION. && .NEAR TERM /THROUGH TONIGHT/... LATEST WX ANALYSIS DEPICTS CENTER OF MID/UPPER LEVEL LOW PRESSURE OVER SERN ONTARIO/ERN MI. MAIN FCST CHALLENGE THROUGH THIS EVENING WAS WITH DIAGNOSING SVR WX POTENTIAL THROUGH EARLY THIS EVENING. LATEST IN A SERIES OF VORT LOBES PIVOTING AROUND THE BOTTOM PERIMETER OF THE UPPER LOW TODAY. THIS FEATURE WL DIG A BIT FARTHER SOUTH THAN ITS PREDECESSORS...MOVING FROM OH VLY INTO THE MID-ATL THROUGH LTR THIS EVENING. SPC TRIMMED BACK SLIGHT RISK AREA SLIGHTLY...NOW INCLUDING NWRN THIRD OF AKQ CWA (APPROXIMATELY A FVX-RIC-WAL LINE) IN DAY 1 SLIGHT RISK. DEWPOINTS REMAIN A BIT ON THE LOW SIDE FOR CONVECTION ACROSS OUR AREA...AND THIS CONTRIBUTED TO AFOREMENTIONED CLIPPING OF SLGT RISK. HOWEVER...CONVECTION HAS ALREADY BEGUN TO FIRE UPSTREAM ACROSS WV...SOUTH INTO WESTERN NC/VA. RUC CONTINUES TO DEPICT BEST CORRIDOR OF WEAK TO MODERATELY UNSTABLE AIR OVER OUR AREA WILL SET UP ACROSS PIEDMONT COUNTIES OVER THE NEXT FEW HOURS...SOUTH TO JUST NORTH OF THE I-85/I-95 CORRIDOR OF SOUTHSIDE/CENTRAL VA. COULD HV A FEW STORMS CREEP INTO OUR CWA WITHIN THE NEXT FEW HOURS. RUC DEPICTING STEEP LLVL LAPSE RATES UPWARDS OF 9 DEG C/KM. THIS ALONG WITH DEEP LYR BULK SHEAR ON THE ORDER OF 30-40 KT SHOULD ALLOW FOR A FEW ISO/WIDELY SCT TSRAS TO CONTINUE TO MOVE INTO OUR AREA THIS AFTN AS VORT MAX TO OUR NORTH RIDES EASTWARD. ONCE THESE STORMS DEVELOP... BRN/BRN SHEAR VALUES OF 40-60 M2S2 OVER THE WESTERN HALF OF THE AREA INDICATE THAT ATMOSPHERE WL LKLY BE ABLE TO SUPPORT SOME AREAS ORGANIZED CONVECTION...INCLUDING POTENTIALLY A FEW SUPERCELLS AND/OR BOWING LINE SEGMENTS. HWO CURRENTLY REFLECTS THIS THREAT OVER THE SLIGHT RISK AREA AND WONT MAKE ANY CHANGES TO THIS FOR NOW. CONVECTION THAT DOES FIRE SHOULD DIMINISH IN COVERAGE/INTENSITY AFTER SS. CUT BACK POPS TO LOW CHC NORTH/SLIGHT CHC SOUTH FOR A FEW SHRAS AS VORT MAX EXITS TO THE NE OVERNIGHT. ONCE AGAIN USED A MOS BLEND FOR EARLY MORNING LOWS. L/M 60S INLAND...U60S/L70S SE. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... SHORT TERM PERIOD WL BE CHARACTERIZED BY CONTINUED INTERACTION WITH CUTOFF LOW OVER THE GREAT LAKES REGION. PRIMARY CHALLENGE FOR THE PERIOD WAS IN DIAGNOSING RAIN CHCS. THURSDAY/FRIDAY... SIMILAR WX STORY TOMORROW...WITH S/W ENERGY ROTATING AROUND THE UPR LOW. A BUILDING UPPER RIDGE OVER THE CENTRAL/SOUTHERN PLAINS WILL SHUNT GREAT LAKES UPPER LOW SLIGHTLY OFF TO THE NORTHEAST BY MIDDAY TOMORROW. AS A RESULT...BEST RAIN CHANCES SHIFT A BIT FARTHER NORTH. AS SUCH...CONTINUED TO CONFINE SLIGHT CHC POPS TO N OF I-64...COINCIDENT TO BETTER DPVA AND CONVERGENCE VALUES...AND ALSO WHERE CONVECTIVE PARAMETERS ARE SLIGHTLY MORE FAVORABLE. ONCE AGAIN...THE NAM REMAINS MORE BULLISH ON POPS...THE GFS DECIDEDLY LESS SO. UTILIZED ISOLATED WORDING AT MOST TOMORROW GIVEN THE CONTINUED DEEP WESTERLY (DOWNSLOPE) COMPONENT IN THE LOWER LEVELS. DOWNSLOPE FLOW SHOULD ALLOW FOR SLIGHTLY COOLER HIGHS VS THOSE ATTAINED TODAY. LOOKING FOR MAXIMA IN THE MID-UPR 80S OVER THE LWR ERN SHORE...WITH MID 80S TO LWR 90S ELSEWHERE (WARMEST SE). FRIDAY... UPR TROF FINALLY STARTS TO PIVOT EASTWARD WITH DEEP LAYER NWLY FLOW MARKING MUCH OF FRIDAY. THE RESULT SHOULD KEEP MUCH OF THE CWA DRY ON FRIDAY WITHOUT ANY REAL TRIGGERS FOR CONVECTION. TEMPS DURING THE DAY A LITTLE COOLER WITH THE 850 MB THERMAL TROUGH PIVOTING ACROSS THE REGION...I.E. HIGHS MAINLY IN THE 80S. INDEPENDENCE DAY (SAT)... UPR PATTERN CONTINUES TO DEAMPLIFY TO BECOME A BIT MORE PROGRESSIVE OVER THE EASTERN HALF OF THE CONUS...AS UPR LOW EXITS OVER NORTHERN NEW ENGLAND. GFS A BIT MORE AGGRESSIVE WITH ADVANCING MOISTURE/CONVECTION FROM THE MO/TN VLYS EASTWARD THAN THE ECMWF. AT THE SFC...HIGH PRESSURE BUILDS OVER THE REGION FROM THE SW. CONSIDERING THAT MODELS DO AGREE ON AT LEAST A RELATIVELY WEAK DYNAMIC PROFILE...WL KEEP POPS AT SILENT OR LESS FOR NOW. HIGHS ON THE 4TH SHOULD BE RIGHT AROUND/JUST ABV CLIMATOLOGICAL NORMS: UPR80S/L90S INLAND...WITH M/U80S OVER THE EASTERN SHORE. HOWEVER...IT SHOULD BE NOTED THAT IF THE ECMWF SOLN VERIFIES...TEMPERATURES FOR THE 4TH MAY NEED TO BE BUMPED UP SLIGHTLY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FCST AREA WILL REMAIN IN GENERALLY A WNW FLO ALOFT FOR THE EXTENDED PERIOD. GOING WITH A COMBINATION OF THE 12Z GFS/00Z ECMWF. ONE FRNT SLIDES OFF THE CST SAT NGT INTO SUN MORNG...WITH WEAK HI PRES BLDNG OVR THE AREA FOR THE REMAINDER OF SUN. LATE SUN THRU MON NGT...A FRNTL BNDRY WILL LAY TO OUR S ACRS THE CAROLINAS...WITH WEAK AREAS OF LO PRES MOVNG ALNG IT AND OFF THE CST. WILL HAVE SLGT TO SML CHCS FOR PCPN...ESPLY SUN NGT THRU MON. HI PRES WILL THEN BLD IN FM THE NNW FOR TUE THRU WED. MAX TEMPS WILL RANGE THRU THE 80S TO NR 90 THRU THE PERIOD. MIN TEMPS WILL RANGE FM THE LWR 60S TO THE LWR 70S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR ACROSS THE CWA. BIG UPPER LOW STILL SPINNING OVER GRT LAKES REGION WITH MAJOR TROF AXIS INTO MID ATLC. SERIES OF WEAK SHT WAVE TROFS CONT TO ROTATE INTO THE REGION. SOUTHERLY FLOW AND INCREASING MOISTURE WILL BRING CHC OF SCATTERED TSTMS FOR THE AREA LATE AFTN/EVENING AS ANOTHER WAVE APPROACHES AND PASSES THRU. NOT LOOKING FOR MUCH FOG OVERNIGHT AS CLOUDS WILL LIKELY PERSIST THRU MUCH OF THE NIGHT. WNDS WILL SHFT W-NW BEHND WEAK FRONT THU MRNG THAT MOVES OFF THE COAST THEN TURN S-SW DURING THE AFTN. ANOTHER WAVE PASSING THRU LATE THU WILL BRING ANOTHER CHC FOR SCT/ISOLD TSTMS. AXIS OF MAJOR TROF WILL MOVE OFFSHORE ON FRI AND W-NW WNDS WILL KEEP US MOSTLY DRY. && .MARINE... NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. ONE TROF OR WEAK COLD FRNT WILL SWING ACRS THE AREA LATE TNGT THRU THU MORNG...WITH A SECOND ONE EXPECTED LATE SAT NGT AND SUN. THAT FRNTL BNDRY WILL REMAIN S OF THE WTRS ON MON...WITH WEAK WAVES OF LO PRES MOVNG ALNG IT. CONDS SHUD REMAIN BELOW SCA CRITERIA THRU THE FCST PERIOD WITH WND SPEEDS 15 KTS OR LESS...WAVES 1 TO 2 FT...AND SEAS 2 TO 3 FT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...MAM/BKH LONG TERM...TMG AVIATION...JEF MARINE...TMG
Hazardous weather outlook, Jul 1, 10:26 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1026 AM EDT WED JUL 1 2009 ANZ630>633-650-652-654-656-658-NCZ012>017-030>032-102-VAZ084-086>100- 021000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1026 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>083-085-021000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-MIDDLESEX- 1026 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. 05
In the hours before
Special weather statement, Jul 1, 5:35 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 535 PM EDT WED JUL 1 2009 VAZ048-049-012215- FLUVANNA VA-LOUISA VA- 535 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORMS MOVING INTO NORTHWEST FLUVANNA AND EXTREME WESTERN LOUISA COUNTIES... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORMS OVER EAST CENTRAL ALBEMARLE COUNTY...OR ABOUT 9 MILES NORTHWEST OF PALMYRA...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAKE MONTICELLO AT 540 PM EDT...UNION MILLS AT 545 PM EDT...WALDROP...AND...BOSWELLS TAVERN AT 610 PM EDT. WIND GUSTS TO 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. ALB
Special weather statement, Jul 1, 6:19 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 619 PM EDT WED JUL 1 2009 VAZ048-061-062-069-012330- CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-POWHATAN VA- 619 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM MOVING INTO CENTRAL VIRGINIA... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES SOUTHWEST OF FORK UNION...OR ABOUT 10 MILES NORTHWEST OF DILLWYN...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HARDWARE AT 650 PM EDT...SHORES AT 655 PM EDT...BREMO BLUFF AT 700 PM EDT...COHASSET AT 705 PM EDT...FORK UNION AT 710 PM EDT...DIXIE AT 715 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT BRIEF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. GINGRICH
Special weather statement, Jul 1, 6:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 645 PM EDT WED JUL 1 2009 VAZ048-049-061-062-069-012330- CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA- 645 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM MOVING INTO NORTHERN CUMBERLAND AND SOUTHERN FLUVANNA COUNTIES... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF FORK UNION...OR ABOUT 7 MILES NORTH OF DILLWYN...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR TRENTON MILLS AT 655 PM EDT...LAKESIDE VILLAGE AT 705 PM EDT...ELK HILL AT 710 PM EDT...GEORGES TAVERN AT 715 PM EDT...THREE SQUARE AT 720 PM EDT...IRWIN AT 725 PM EDT. WIND GUSTS TO 40 TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS IS POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. ALB
Special weather statement, Jul 1, 6:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 657 PM EDT WED JUL 1 2009 VAZ049-062>064-012345- CAROLINE VA-GOOCHLAND VA-HANOVER VA-LOUISA VA- 657 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM MOVING INTO EASTERN LOUISA COUNTY... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HADENSVILLE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR APPLE GROVE...AND...CUCKOO AT 705 PM EDT...LOCUST CREEK AT 715 PM EDT...BUMPASS AT 725 PM EDT...BEAVERDAM AT 730 PM EDT...CEDAR FORK...AND...CHILESBURG AT 740 PM EDT...RUTHER GLEN AT 745 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS IS POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. ALB
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:19 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, King William, Louisa | 41 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.